Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

148 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Does Klonopin interact with Seroquel?

Answered by
Dr.
Dr. Ashok Kumar

Psychiatrist

Practicing since :2000

Answered : 2711 Questions

default
Posted on Thu, 23 Mar 2017 in Mental Health
Question: Hello, my name is XXXX XXXXXXX and I take 15 mg of abilify in the morning, and 1 mg of klonopin three times a day. I have trouble sleeping at night, so I'm thinking about asking my doctor to switch me from abilify to seroquel. But once I took 200 mg of seroquel at night, and 80 mg of latuda in the morning, and when I would take the seroquel I would feel extremely weak like I was going to pass out or die. I read that the combination of latuda and seroquel can cause an irregular heartbeat, so do you think that's why I was having this feeling whereas if I were just to take seroquel by itself, I would not have had that weak feeling like I was going to die? Because when I had taken seroquel in the past by itself, I did not get that feeling. Also, the combination of abilify and seroquel can also cause an irregular heartbeat, so how would I go about switching from abilify to seroquel? Abilify has a half life of 75 hours, so it would take over three days just for half of it to be out of my system, and that may still be too much to take the seroquel with because of the irregular heartbeat factor. Please tell me if you think that the latuda along with the seroquel is what caused the extreme weakness, and how I would go about switching from abilify to seroquel without getting side effects. How long would I have to wait until I can start the seroquel after stopping the abilify and what dosage of seroquel should I start at?

Is it safe to take seroquel with klonopin?
doctor
Answered by Dr. Ashok Kumar 5 hours later
Brief Answer:
You can cross taper

Detailed Answer:
Dear XXXX,
Thanks for using Healthcaremagic.

First of all I like to inform you that it is safe to take seroquel with klonopin as no significant interaction occurs with combination of these two medicines.

Secondly I feel that seroquel can be cross tapered with abilify when there are sleep issues. I understand that abilify have long half life but it is one of the safest medications when it comes to heart. It seems you are misinformed about the side effect of abilify. Grossly increase 50 mg of seroquel for 5 mg reduction of abilify every week. Have a target dose range of seroquel in the dose range of 200-300 mg per day. I mean to say that no interval required between seroquel start and stoppage of abilify.

Thirdly I am not convinced with combination of 80 mg looted and 200 mg of seroquel as it is completely irrational prescription and likely to harm you than providing any benefits. It is possible that combination of both caused extreme sedation and weakness as normal reaction due to improper use of medication.

I hope this helps you.
If you have more questions feel free to write back to me.
Thanks and regards
Above answer was peer-reviewed by : Dr. Kampana
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,  

Recent questions on  Seroquel

doctor1 MD

hi we are moving to brevard county FL from miami. my 19 yr daughter has (grade IV bleed) quad spastic cerebral palsy, autism, and epilepsy need to find a neurologist for all her meds for her autism ( seroquel XR, lexapro) and epilepsy (trileptal) any suggestions?

doctor1 MD

My husband suffered a quick onset of difficulty breathing and an acute change in his vocal tonality. These symptoms began shortly after he started taking Seroquel. Because of these and other more bizarre motor manifestations, he stopped taking Seroquel, but his breathing difficulties and a strange tickling, feathery feeling in his throat continued, making it hard for him to breath, to swallow and to speak. (He spent two weeks at the Mayo Clinic, where many specialists assured us that his heart and lung functions were had acceptable levels. They mentioned the existence of polyps on his vocal chords and offered the opportunity for elective surgery to have them removed. Two ENT s (here in Indianapolis were advised - the first suggested that the polyps were of litte consequence. The second suggested that he have botox injections to retard laryngeal spasms. On May 28th, he had the injections. Since then, he has been unable to speak above a whisper (which we were told to expect.) The problem now is that he has contracted pneumonia (for which he began antibiotics today after a visit to the ER.) Perhaps the most serious problem is that he is unable to cough...which obviously limits his ability to expel the infection. We contacted the doctors who injected the Botox - they can t see him until the 19th of this month. What do you suggest we do in the meantime. He has an appt. with his GP on Monday 6/9.

doctor1 MD

chronic constipation due to seroquel

doctor1 MD

im on 20 mg of viibryd . 100mg seroquel . 80mg nexium 10mg baclofen hard to start peeing. no blood no pain. ?

doctor1 MD

I accidentally took a Carbidopa and a Seroquel of my husband's thinking they were Tylenol will I be okay

doctor1 MD

how can i ensure that my mirapex is working well with my seroquel? i have to take the seroquel for sleep and psychological problems. But when i try to take my dose, I have to break the 200mg pill in half and take each one 4 hours apart or else my legs hurt bad and won t be still. thats why my DR put me on mirapex and now i m finding the seroquel counters out my mirapex. Help

doctor1 MD

Hi, Im using alot of medication, all is going well, but i want to know if medicatiion for restkess leg syndrome , a dopamine agonist,can be used with the meds i am already using . 2 mg Xanax, 25 mg seroquel, 100 mg zoloft, 40 mg methadon, clonidine Max 1 mg.....withball this i would like to start using a dopamine agonist, is this wise? Im going to use the clonidine and the agonist for heroine withdraws while im tapering of from the methadone. To stop the kicking. I figured that is also a restless leg kind of syndrome. I can handle the cold turkey part but i always start using methadone again because of the kicking, the rest i can handle.... Regards, esmeralda